MAUDE Adverse Event Report: ACCESS VASCULAR, INC. HYDROPICC; PERIPHERALLY INSERTED CENTRAL CATHETER

ACCESS VASCULAR, INC. HYDROPICC; PERIPHERALLY INSERTED CENTRAL CATHETER
Model Number PICC-142
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 09/23/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was reported that the hydropicc replaced an unknown picc device (not a hydropicc), which migrated into the patient's axillary vein, occluding that vein and causing a clot and phlebitis in his right arm; the picc had been implanted for 4 days.The hydropicc was replaced on the same day with another hydropicc into the left brachial vein, and secured with a 5fr securacath.No issues were noted with the replacement procedure.A review of lot #09032001, including the associated lot release data, was performed and did not reveal any notations, comments, or issues, which could be attributed to the cause of the reported problem.The complainant has indicated that the suspect device is being returned for analysis; however, the device has not been received yet.
 
Event or Problem Description
It was reported that, 1 day after being implanted, the hydropicc was unable to be flushed, and that a guidewire could not be advanced through the entire length of the catheter.The catheter was explanted where a knot was observed at the distal end of the catheter.
 
Additional Manufacturer Narrative
Although several attempts were made to retrieve the suspect device, it has not been returned for evaluation.Therefore, the reported complaint could not be confirmed and a root cause could not be determined.

Brand Name
HYDROPICC
Common Device Name
PERIPHERALLY INSERTED CENTRAL CATHETER
Manufacturer (Section D)
ACCESS VASCULAR, INC.
175 middlesex turnpike
suite 1a
bedford MA 01730 1459
MDR Report Key10684564
Report Number3015060232-2020-00005
Device Sequence Number4123114
Product Code LJS
UDI-Device Identifier00862559000418
UDI-Public(01)00862559000418(17)210924(10)09032001
Combination Product (Y/N)Y
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K193015
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 11/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/24/2021
Device Model NumberPICC-142
Device Catalogue NumberPICC-142
Device Lot Number09032001
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 09/24/2020
Supplement Date Received by Manufacturer09/24/2020
Initial Report FDA Received Date10/15/2020
Supplement Report FDA Received Date11/19/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;